Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Taking ramipril gave me angina

MagazineSeptember 2005 (Vol. 16 Issue 6)Taking ramipril gave me angina

I was put on a new blood pressure drug as I was told that one of the drugs I had been taking for years had been found to be no good for hypertension

I was put on a new blood pressure drug as I was told that one of the drugs I had been taking for years had been found to be no good for hypertension.

The new drug was a combination of my other drug - felodipine [a calcium antagonist] (which had never given me any known problems) - and something called ramipril [an angiotensin-converting enzyme, or ACE, inhibitor].

During the course of the next two weeks, I had various problems, including chest pain, breathlessness, aches and pains, and a general feeling of `unwellness'. I was concerned that it may have been because of the ACE inhibitor, so I went to see my GP, who told me to persevere with the drug as I would eventually become more able to tolerate it.

A few days later, I was shopping with my sister when I felt a sudden pain in my chest. I felt very faint, and the pain became so bad, I had to phone for a taxi to take me home. My sister decided to take me to hospital, where I received all the usual 'casualty' treatment, including an ECG, and was told I had not had a heart attack, but a very bad attack of angina.

I was diagnosed with angina some years ago by my GP (who has since retired), but I have never suffered from angina pain since, so I have not needed to take the medication. Anyway, on the day described above, I had my medication with me, but it made no difference to my condition.

During my two-day hospital stay, I insisted that they take me off ramipril. Incidentally, on the leaflet that came with this combined felodipine/ramipril drug, among the long list of side-effects, was the phrase: "If you have the following conditions, do not take the drug but consult your GP".

One of the conditions was angina. I don't know why I forgot to point this out to my GP but, surely, she should not have given it to me in the first place.

It shouldn't be up to patients to read the leaflets in drug boxes and to check whether or not they should be taking a drug. - Marion Aley-Parker, via e-mail


How exercise can be a real pain in the butt

Tangerine: a dream of an alternative cancer cure

You may also be interested in...

Sign up for free today

Sign up now to get your FREE 17-point Plan to Great Health

Free membership gives you access to our latest news reports, use of our community area, forums, blogs, readers' health tips and our twice-weekly
e-news letter.

WDDTY Recommends

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved